Jump to content
CrazyBoards.org

Recommended Posts

I had some lab work done and everything was pretty good.....except my very low sodium level. The nurse from the county clinic called very concerned that I wasn’t vomiting or weak or tired or unsteady or confused etc.

I said I don’t think so. Definitely no vomiting or unsteadiness. But the others maybe? He said that I should go to the ER if I feel worse!??!?

What causes this? What are treatment or preventions? Am I drinking too much water? Flushing all the sodium out? My GP is supposed to call me tomorrow. 

And mods, I’m sorry. Feel free to move this. I wasn’t sure where to post this. 

Share this post


Link to post
Share on other sites

It can cause low blood pressure/lightheadedness.  Are you consuming salt?  What did your potassium look like?

  • Thanks 1

Share this post


Link to post
Share on other sites
20 hours ago, jarn said:

It can cause low blood pressure/lightheadedness.  Are you consuming salt?  What did your potassium look like?

Oh wow. Thanks jarn. I must be consuming salt I would think? I don’t add it to anything I eat in my diet. But it’s got to be present in some things I eat? I don’t know about my potassium. Sorry. All I know is that everything else was ok ish except the very low sodium level. My GP is on holiday leave today and therefore hasn’t returned my message. So maybe it’s not very urgent since I’m not vomiting and such?

Share this post


Link to post
Share on other sites

Zyprexa gives me low blood pressure so I try to be sure to consume salt.  But I don't know if you have some sort of complication from low sodium that salt would effect, though as salt=sodium I expect you'd be fine to just consume salt.  Even if you add it to the water when you're boiling pasta.  Or to season food.  

  • Thanks 1

Share this post


Link to post
Share on other sites

I have naturally low blood pressure, and when I took Zyprexa it dropped into the 80\50 range. I had no idea what was happening; no one mentioned that was a possible side effect. I realized something was off when I found myself pouring salt into my hands and licking it up. One of the weirdest damn cravings I’ve ever had, and if I’d been a little more compos mentis at the time, I’d’ve figured out the blood pressure thing a lot faster.

I don’t recommend this. I recommend using french fries as a vehicle to get the salt into your mouth. Much tastier than your palms. 

  • Like 1
  • Thanks 1

Share this post


Link to post
Share on other sites

do you get leg cramps at night? that is another symptom

 

it can relate to too much water, maybe swap some for gatorade or similar if you really enjoy fluids

 

i think potassium helps you digest salt

 

and salt is "your backup fluids supply" like a reserves tank

 

don't let it stay low. They put mum on a catharter and limited her to 600ml water a day when hers got really low

  • Thanks 1

Share this post


Link to post
Share on other sites

oh, and recent trend for athletes is to swish pickle juice

 

just the liquid in a pickle jar, swish in your mouth and discard (or swallow)

  • Thanks 1

Share this post


Link to post
Share on other sites
On 7/4/2020 at 10:19 PM, DogMan said:

do you get leg cramps at night? that is another symptom

 

it can relate to too much water, maybe swap some for gatorade or similar if you really enjoy fluids

 

i think potassium helps you digest salt

 

and salt is "your backup fluids supply" like a reserves tank

 

don't let it stay low. They put mum on a catharter and limited her to 600ml water a day when hers got really low

Yes I easily get leg cramps and in my feet too! Oh no. I do drink water a lot. I don’t know why I’m just always drinking it.

I haven’t heard back from my GP yet. I don’t want to be put on a catheter! That sounds awful! 

On 7/4/2020 at 10:53 PM, DogMan said:

oh, and recent trend for athletes is to swish pickle juice

 

just the liquid in a pickle jar, swish in your mouth and discard (or swallow)

Thanks. We don’t have any pickles in the house but I will get some. Or I wonder if sodium water swishing would have the same effect? I hope I don’t gag. It sounds pretty gross lol! But if it helps, it helps. 

Share this post


Link to post
Share on other sites

I don't think this has been mentioned yet, but also, very low sodium levels can cause seizures. It was ironically a side effect of Trileptal when I was on it, and was something I was supposed to monitor. I never experienced it to my knowledge, while I was on it anyway.

Although lately I am having extremely bad orthostatic hypotension lately. I think it's a side effect of Caplyta, but I could be wrong. It's indeed a documented side effect of Caplyta, but not a prominent side effect or anything according to any literature on the medicine.

Just watch out for seizures too while you're watching out for all these other things! lol

Share this post


Link to post
Share on other sites
2 hours ago, mikl_pls said:

I don't think this has been mentioned yet, but also, very low sodium levels can cause seizures. It was ironically a side effect of Trileptal when I was on it, and was something I was supposed to monitor. I never experienced it to my knowledge, while I was on it anyway.

Although lately I am having extremely bad orthostatic hypotension lately. I think it's a side effect of Caplyta, but I could be wrong. It's indeed a documented side effect of Caplyta, but not a prominent side effect or anything according to any literature on the medicine.

Just watch out for seizures too while you're watching out for all these other things! lol

Thank you mikl! I didn’t know that! I sure wish my GP would get back to me. Hopefully tomorrow. Oh mylanta. Seizures? No thank you. That would be awful. 

Share this post


Link to post
Share on other sites

I got a message from my GP. I have to limit my water intake to 1 liter daily for a week then get labs. Yikes. 

Share this post


Link to post
Share on other sites

I had low sodium as a side effect of a new drug I was trying.  Years, ago.... maybe Invega???  I was very weak

and woozy and the lab tech employees did not want me to drive myself home.  It resolved when I went off the med.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...